Alert archive / Minnesota / Winter Storm Watches in 2019

Winter Storm Watch 2, NWS Twin Cities, MN

January 26, 201937 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Jan 26, 2019, 3:26 AM CST for 37 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 27, 2019, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 26, 2019, 3:26 AM CST (09:26 UTC)
In effect from
Jan 27, 2019, 12:00 PM CST
Expired
Jan 26, 2019, 3:36 PM CST
In force
Issued by
NWS Twin Cities, MN
All 46 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 15 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.4 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2019-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2019-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WWUS43 KMPX 260926
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
326 AM CST Sat Jan 26 2019

...HEAVY SNOW AND BLOWING SNOW SUNDAY AND MONDAY...

.A Winter Storm Watch has been issued for much of central and
southern Minnesota and western Wisconsin from Sunday afternoon
into Monday afternoon. The Watch is in effect for locations
generally along and south of an Alexandria to Rush City to
Ladysmith line. Snowfall amounts in the 5 to 9 inch range are
possible, with isolated higher totals. Blowing snow will also
become a concern on Monday as northwest winds become gusty.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

MNZ050>053-059>063-066>070-075>078-083>085-092-093-261730-
/O.NEW.KMPX.WS.A.0002.190127T2100Z-190128T2100Z/
Benton-Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey-
Washington-McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-
Rice-Goodhue-Blue Earth-Waseca-Steele-Faribault-Freeborn-
Including the cities of Foley, Elk River, Cambridge, Center City,
Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson,
Gaylord, Chaska, Shakopee, Hastings, St Peter, Le Sueur, 
Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, 
and Albert Lea
326 AM CST Sat Jan 26 2019

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 
  inches possible. Blowing snow is also possible with wind gusts 
  as high as 35 mph.

* WHERE...Portions of central, east central, south central and 
  southeast Minnesota.

* WHEN...From Sunday afternoon through Monday afternoon.

* ADDITIONAL DETAILS...Travel could be very difficult. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning commute. The 
  cold wind chills as low as 20 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$

MNZ041-047>049-054>058-064-065-073-074-082-261730-
/O.NEW.KMPX.WS.A.0002.190127T1800Z-190128T1800Z/
Douglas-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown-Watonwan-
Including the cities of Alexandria, Morris, Glenwood, St Cloud, 
Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, 
Olivia, Redwood Falls, New Ulm, and St James
326 AM CST Sat Jan 26 2019

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 7
  inches possible. Blowing snow is also possible with wind gusts 
  as high as 35 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...From Sunday afternoon through Monday morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning commute. The 
  cold wind chills as low as 25 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$

WIZ014>016-023>028-261730-
/O.NEW.KMPX.WS.A.0002.190128T0000Z-190129T0000Z/
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Osceola, Rice Lake, Ladysmith, Hudson, 
River Falls, Prescott, Menomonie, Durand, Chippewa Falls, 
and Eau Claire
326 AM CST Sat Jan 26 2019

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 
  inches possible.

* WHERE...Portions of northwest and west central Wisconsin.

* WHEN...From Sunday evening through Monday afternoon.

* ADDITIONAL DETAILS...Travel could be very difficult. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute. The cold wind chills as low as 20 below zero could 
  cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$
2 follow-up statements
498 
WWUS43 KMPX 261755
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1155 AM CST Sat Jan 26 2019

...HEAVY SNOW AND BLOWING SNOW SUNDAY AND MONDAY...

.A Winter Storm Watch remains in effect for much of central and 
southern Minnesota and western Wisconsin from Sunday afternoon 
into Monday afternoon. The Watch is in effect for locations 
generally along and south of an Alexandria to Rush City to 
Ladysmith line. Snowfall amounts in the 5 to 9 inch range are 
possible, with isolated higher totals. Blowing snow will also 
become a concern on Monday as northwest winds become gusty.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

MNZ050>053-059>063-066>070-075>078-083>085-092-093-270200-
/O.CON.KMPX.WS.A.0002.190127T2100Z-190128T2100Z/
Benton-Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey-
Washington-McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-
Rice-Goodhue-Blue Earth-Waseca-Steele-Faribault-Freeborn-
Including the cities of Foley, Elk River, Cambridge, Center City,
Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson,
Gaylord, Chaska, Shakopee, Hastings, St Peter, Le Sueur, 
Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, 
and Albert Lea
1155 AM CST Sat Jan 26 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 
  inches possible. Blowing snow is also possible with wind gusts 
  as high as 35 mph.

* WHERE...Portions of central, east central, south central and 
  southeast Minnesota.

* WHEN...From Sunday afternoon through Monday afternoon.

* ADDITIONAL DETAILS...Travel could be very difficult. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning commute. The 
  cold wind chills as low as 20 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$

MNZ041-047>049-054>058-064-065-073-074-082-270200-
/O.CON.KMPX.WS.A.0002.190127T1800Z-190128T1800Z/
Douglas-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown-Watonwan-
Including the cities of Alexandria, Morris, Glenwood, St Cloud, 
Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, 
Olivia, Redwood Falls, New Ulm, and St James
1155 AM CST Sat Jan 26 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 7
  inches possible. Blowing snow is also possible with wind gusts 
  as high as 35 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...From Sunday afternoon through Monday morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning commute. The 
  cold wind chills as low as 25 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$

WIZ014>016-023>028-270200-
/O.CON.KMPX.WS.A.0002.190128T0000Z-190129T0000Z/
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Osceola, Rice Lake, Ladysmith, Hudson, 
River Falls, Prescott, Menomonie, Durand, Chippewa Falls, 
and Eau Claire
1155 AM CST Sat Jan 26 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 
  inches possible.

* WHERE...Portions of northwest and west central Wisconsin.

* WHEN...From Sunday evening through Monday afternoon.

* ADDITIONAL DETAILS...Travel could be very difficult. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute. The cold wind chills as low as 20 below zero could 
  cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$
553 
WWUS43 KMPX 262136
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
336 PM CST Sat Jan 26 2019

...HEAVY SNOW AND BLOWING SNOW SUNDAY THROUGH MONDAY...

.A potent clipper system is still on track to shift southeast from
the Dakotas into Iowa then to Michigan Sunday through Monday. This
system will bring accumulating snow to all of central and southern
Minnesota into western Wisconsin Sunday afternoon through Monday
morning. The greatest snow accumulations look to occur from west 
central Minnesota through the Twin Cities metro to around the Eau 
Claire area, with lesser amounts towards northern Minnesota, 
southwestern Minnesota and northwestern Wisconsin. 

Therefore, Winter Storm Warnings have been issued for all of
central and southern Minnesota through western Wisconsin, with the
exception of a small portion of southwestern Minnesota south of
the Minnesota River. In these areas, a Winter Weather Advisory has
been issued.

Snowfall amounts in the warning area can be expected to range from
6 to 9 inches. Snowfall amounts in the advisory area can be
expected to range from 3 to 6 inches.

This system is expected to cause significant travel impacts,
especially Sunday night through the Monday morning commute. 
Continue to monitor the latest forecasts and statements.

MNZ041-047-048-054>057-065-270600-
/O.UPG.KMPX.WS.A.0002.190127T1800Z-190128T1800Z/
/O.NEW.KMPX.WS.W.0002.190127T1800Z-190128T1200Z/
Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi-
Renville-
Including the cities of Alexandria, Morris, Glenwood, Madison, 
Benson, Montevideo, Willmar, and Olivia
336 PM CST Sat Jan 26 2019

...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO 6 AM CST
MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 8 
  inches expected.

* WHERE...Portions of central and west central Minnesota.

* WHEN...From noon Sunday to 6 AM CST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning commute. The 
  cold wind chills as low as 30 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ049-058-270600-
/O.UPG.KMPX.WS.A.0002.190127T1800Z-190128T1800Z/
/O.NEW.KMPX.WS.W.0002.190127T2100Z-190128T1200Z/
Stearns-Meeker-
Including the cities of St Cloud and Litchfield
336 PM CST Sat Jan 26 2019

...WINTER STORM WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM CST
MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 7 
  inches expected.

* WHERE...Stearns and Meeker Counties.

* WHEN...From 3 PM Sunday to 6 AM CST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning commute. The 
  cold wind chills as low as 25 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ050>053-059>063-066>070-075>077-083>085-093-270600-
/O.UPG.KMPX.WS.A.0002.190127T2100Z-190128T2100Z/
/O.NEW.KMPX.WS.W.0002.190127T2100Z-190128T1200Z/
Benton-Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey-
Washington-McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-
Rice-Blue Earth-Waseca-Steele-Freeborn-
Including the cities of Foley, Elk River, Cambridge, Center City,
Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson,
Gaylord, Chaska, Shakopee, Hastings, St Peter, Le Sueur, 
Faribault, Mankato, Waseca, Owatonna, and Albert Lea
336 PM CST Sat Jan 26 2019

...WINTER STORM WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM CST
MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 8 
  inches expected.

* WHERE...Portions of central, east central and south central 
  Minnesota.

* WHEN...From 3 PM Sunday to 6 AM CST Monday.

* ADDITIONAL DETAILS...Travel could be very difficult. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning commute. The 
  cold wind chills as low as 20 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

WIZ014>016-023>028-270600-
/O.UPG.KMPX.WS.A.0002.190128T0000Z-190129T0000Z/
/O.NEW.KMPX.WS.W.0002.190127T2100Z-190128T1800Z/
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Osceola, Rice Lake, Ladysmith, Hudson, 
River Falls, Prescott, Menomonie, Durand, Chippewa Falls, 
and Eau Claire
336 PM CST Sat Jan 26 2019

...WINTER STORM WARNING IN EFFECT FROM 3 PM SUNDAY TO NOON CST
MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 
  inches expected.

* WHERE...Portions of northwest and west central Wisconsin.

* WHEN...From 3 PM Sunday to noon CST Monday.

* ADDITIONAL DETAILS...Travel could be very difficult. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute. The cold wind chills as low as 20 below zero could 
  cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ078-270600-
/O.UPG.KMPX.WS.A.0002.190127T2100Z-190128T2100Z/
/O.NEW.KMPX.WS.W.0002.190127T2100Z-190128T1800Z/
Goodhue-
Including the city of Red Wing
336 PM CST Sat Jan 26 2019

...WINTER STORM WARNING IN EFFECT FROM 3 PM SUNDAY TO NOON CST
MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 
  inches expected.

* WHERE...Goodhue County.

* WHEN...From 3 PM Sunday to noon CST Monday.

* ADDITIONAL DETAILS...Travel could be very difficult. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning commute. The 
  cold wind chills as low as 20 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ042>045-270600-
/O.NEW.KMPX.WS.W.0002.190127T2100Z-190128T1200Z/
Todd-Morrison-Mille Lacs-Kanabec-
Including the cities of Long Prairie, Little Falls, Princeton, 
and Mora
336 PM CST Sat Jan 26 2019

...WINTER STORM WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM CST
MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 7 
  inches expected.

* WHERE...Todd, Morrison, Mille Lacs and Kanabec Counties.

* WHEN...From 3 PM Sunday to 6 AM CST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy 
  blowing snow could significantly reduce visibility. The cold 
  wind chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ064-073-074-082-270600-
/O.UPG.KMPX.WS.A.0002.190127T1800Z-190128T1800Z/
/O.NEW.KMPX.WW.Y.0006.190127T1800Z-190128T1200Z/
Yellow Medicine-Redwood-Brown-Watonwan-
Including the cities of Granite Falls, Redwood Falls, New Ulm, 
and St James
336 PM CST Sat Jan 26 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM CST
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches
  expected.

* WHERE...Yellow Medicine, Redwood, Brown and Watonwan Counties.

* WHEN...From noon Sunday to 6 AM CST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning commute. The 
  cold wind chills as low as 25 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ092-270600-
/O.UPG.KMPX.WS.A.0002.190127T2100Z-190128T2100Z/
/O.NEW.KMPX.WW.Y.0006.190127T1800Z-190128T1200Z/
Faribault-
Including the city of Blue Earth
336 PM CST Sat Jan 26 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM CST
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 6 
  inches expected.

* WHERE...Faribault County.

* WHEN...From noon Sunday to 6 AM CST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning commute. The 
  cold wind chills as low as 20 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ091-270600-
/O.NEW.KMPX.WW.Y.0006.190127T1800Z-190128T1200Z/
Martin-
Including the city of Fairmont
336 PM CST Sat Jan 26 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM CST
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches
  expected. Winds gusting as high as 35 mph.

* WHERE...Martin County.

* WHEN...From noon Sunday to 6 AM CST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy 
  blowing snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Jan 25, 11:13 PM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Jan 25, 11:13 PM CST, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
1113 PM CST Fri Jan 25 2019

.SHORT TERM...(This evening through Saturday night)
Issued at 226 PM CST Fri Jan 25 2019

Cold and sunny this afternoon with Arctic high pressure centered
over the upper midwest. Plenty of sunshine as allowed temperatures
to rebound into the single digits after a frigid morning, with
only a few sites across central Minnesota still remaining below
zero. With the high overhead and calm winds tonight, temperatures
are expected to again drop well-below zero tonight. High cloud
cover streaming in ahead of an approaching clipper should keep
temperatures a few degrees warmer than last night, especially
across western and central Minnesota. Not expecting any wind chill
concerns through tomorrow morning with wind speeds generally
around 5 mph or less.

Light snowfall is possible saturday morning as a weak clipper
rides along the western periphery of the Arctic high pressure.
Moisture looks scant at best with this system so only expecting a
dusting of snow, primarily across western and southern Minnesota.
Southerly flow on the back side of the departing high will allow
for a brief warm up as rise into the teens across southern
Minnesota and upper single digits elsewhere. On the heels of this
weak system comes another, much more potent, clipper that has been
well-advertised over the last few days. Light snow could begin as
early as Sunday morning across far-western Minnesota, spreading
across the rest of the area during the day.

.LONG TERM...(Sunday through Friday)
Issued at 226 PM CST Fri Jan 25 2019

The extended portion of the forecast will feature appreciable snow
for much of the WFO MPX coverage area followed by the coldest wind
chills this area has seen in several years.

A clipper-type system from western Canada will drop into
southern Saskatchewan province Sunday morning, then into the
western Dakotas Sunday evening, on its way to central Iowa by
Monday morning. Heightened omega in advance of the system within
deeper Pacific and Gulf of Alaska moisture being brought down with
this system will be able to effectively produce snowfall amounts
in excess of 4" for much of the coverage area Sunday afternoon
through Monday morning, with the highest amounts south of
Interstate 94. Some model shifts have occurred to nudge up the
snow amounts slightly around the Interstate 90 corridor so
confidence is not high enough at this point to issue any winter
storm watches since some additional model shifts may occur plus
the snowfall is still 60-72 hours out. In addition, there is the
added complication of strong winds accompanying this system and
trying to determine the intensity and duration of said winds,
which could create blowing/drifting issues if not blizzard issues.

This system then looks to move into the Great Lakes Monday into
Tuesday while a second cold front drops through the area. It is
with this cold front that dangerously cold air will occupy the
area Tuesday through Thursday. High pressure behind this low looks
to be in the 1044-1046mb area while H85 temps drop as low as -35C
to -38C. Even with high pressure moving in with this abnormally
strong cold air advection, winds will still be in the 5-15mph
range for much of the time with this arctic air. At times of the
coldest surface temperatures (between -18F and -25F), these wind
speeds will produce wind chills in the -35F to -55F range for the
middle of next week. The other concern is the potential for
blowing/drifting snow, maybe even ground blizzard conditions,
because of the fresh powdery snow followed by the strong cold air
advection winds for several days afterwards, especially in
rural/open areas.

Some temperature recovery will come at the end of the week with
highs rising back above zero on Friday and into the double-digits
next weekend. In addition once past this Sunday-Monday clipper
system, no significant systems are on the horizon for the rest of
the week at this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1113 PM CST Fri Jan 25 2019

Some MVFR cigs and light snow will progress eastward across the
area Saturday morning, but amounts will be minimal. Otherwise,
light winds and VFR conditions expected through the period.

KMSP...No additional concerns.

/OUTLOOK FOR KMSP/
SUN...IFR with SN late. Chc LIFR/+SN overnight. More than 6 inches
likely. Wind E 10-15 kts.
MON...MVFR/IFR with SN early. Wind NW 5-10 kts.
TUE...VFR. Wind NW 15G30kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...ETA
LONG TERM...JPC
AVIATION...BORGHOFF
Hazardous weather outlook, Jan 25, 8:06 PM CST, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
806 PM CST Fri Jan 25 2019

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
270215-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
806 PM CST Fri Jan 25 2019

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Tonight

Wind chills will range from 15 below to 25 below zero.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Periods of dangerous wind chills are expected next week. The
coldest temperatures will occur from Tuesday into Thursday, when
wind chills of 30 below to 50 below are likely.

Accumulating snowfall is expected Sunday afternoon through Monday
morning. Several inches are likely, especially along and south of
Interstate 94. Some blowing snow is also possible.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Borghoff

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:36 PM CSTWinter Storm WarningMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 35 more44 hr
Jan 26, 3:36 PM CSTWinter Weather AdvisoryMPXBrown, Chippewa, Douglas, Faribault, Kandiyohi, Lac qui Parle and 8 more44 hr

Nearby

Winter Storm Watches in Minnesota, 2019Winter Storm Watches in Wisconsin, 2019Every winter storm watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.